MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER; CATHETERS

AVANOS MEDICAL - IRVINE ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER; CATHETERS
Model Number PM012-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 18-dec-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 100 ml, flow rate: 2 ml/hr, procedure: bicep tendon repair, cathplace: unknown.It was reported that the patient's wife was removing the catheter, and it was coming out slow and steady when she felt a snap at the end.There was no black mark at the end when it was pulled out; it looked uneven and snapped.The patient had no other complaints.He stated it did not hurt and had no pain at the time of the report.Additional information received on 08-dec-2018 stated that the patient talked to the surgeon who mentioned that if he (the patient) felt comfortable, he could wait until wednesday when his appointment was scheduled.The wife stated that she was instructed to not remove the whole shoulder bandage, and that she just lifted it to pull the catheter out.The patient was noted to be stable, in pain from the surgery but doing well.
 
Event or Problem Description
Additional information received 21-dec-2019 stated the patient's spouse noted that the doctor felt the piece was not in the patient's shoulder but in the patient's dressing.The patient's spouse removed the catheter without taking the dressing off.The patient's spouse stated, "they did not seem to be worried about it or have any plans to do anything about it since the doctor said that it's not an issue.".
 
Additional Manufacturer Narrative
All information reasonably known as of 11-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0203005329, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received and evaluated.The catheter was returned separated into 2 pieces and the piece that broke off was returned.The multiple evidences of kinking and breaking at the area of the catheter was examined under magnification, the breaking effect appeared jagged.Tensile strength was performed on the catheter using the instron machine.The catheter met specifications during the tensile test and no additional testing was performed.Although the catheter confirmed of breaking, the tensile strength on the mid-body and infusion segments of the catheter met the specifications.The root cause was not identified.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc product is defective or caused serious injury.

Brand Name
ON-Q FIXED FLOW PUMP KITS WITH ON-Q SILVERSOAKER CATHETER
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8184269
Report Number2026095-2018-00174
Device Sequence Number1850434
Product Code MEB
UDI-Device Identifier30680651137013
UDI-Public30680651137013
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/14/2020
Device Model NumberPM012-A
Device Catalogue Number101370104
Device Lot Number0203005329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/21/2018
02/27/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/11/2019
03/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARCAINE 0.5%
Patient Weight84